|hiv pregnant on combination therapy
Apr 28, 2004
I discovered i was pregnant on my 5th week of pregnancy and i was on combination therapy i.e. sustiva,combivir and trimethoprim and sulfamethoxazole i stopped my therapy and went to see my doctor who told me to remain on the rest of the drugs except for sustiva in place of sustiva he gave me viramune.I am now 8 weeks pregnant i am worried that if i am taking this therapy now my baby will not come out deformed should i not take the drugs now and continue when i am 13 weeks pregnant
Response from Dr. Lee
It is not likely that you will have a deformed baby due to the medicines. I would not advise you to stop the drugs now and resume them in a month or so. Although I don't have all the details of your case, I think that your doctor's advise is sound. It is important to prevent transmission throughout the pregnancy (including now) and the best bet for that is to reduce the viral load through utilization of the antiviral treatment.
Long term nonprogressor, but very ill
- Flu Symptoms After Oral Sex Worried I Have HIV
- Painful Urination After Anal Sex Top Sign Of HIV AIDS
- Sore On Tongue After Giving Oral Sex What Are The Chances Of HIV
- Tingling In Feet After Mutual Masturbation Worried I Have HIV
- White Bumps After Anal Sex Top Sign Of HIV AIDS
- White Bumps After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.